Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Myasthenia Gravis




There is an over-the-counter drug called Legatrin which is used for relief of leg cramps, joint pain, lower backache and sore feet--and to help one get a good night`s sleep.

Legatrin contains 500mg of acetaminophen and 50 mg of "diphenhydramine hydrochloride".

Would Legatrin be safe for MG patients?


Diphenhydramine is the generic name for “Benadryl”. This medication causes drowsiness and sedation, urinary hesitancy and memory problems as more common side - effects. It looks like the major action in this combination is as a sedative.

If your MG is completely controlled, this medication is probably safe (though I almost never use it for my patients because if the side-effects). You should also check with your neurologist who is caring for your MG. He/She may have other reasons for you not to use the medication.

For more information:

Go to the Myasthenia Gravis health topic, where you can:

Response by:

John G Quinlan, MD John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati